Kansas, 2001Tornado and Hail in Kansas, May 27, 2001
May 27, 2001 · NWS DDC · 80 events in 20 counties and zones
44 thunderstorm wind, 35 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $935,000
- Crop damage
- None recorded
- Events
- 80
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at May 27, 2:30 PM CST, 30 minutes earlier.
Area forecast discussion, May 27, 2:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT SUN MAY 27 2001
THE GREATEST EXCITEMENT FOR THIS FORECAST PACKAGE WILL COME TONIGHT
IN THE FORM OF SEVERE CONVECTION. PRECIPITATION AND CLOUD COVER AND
THEIR DRAMATIC EFFECT ON TEMPERATURES WILL CREATE UNCERTAINTY FOR
THE LATER PERIODS.
THE NUMERICAL MODELS ARE IN BETTER AGREEMENT TODAY THAN YESTERDAY.
THE DEEP BLOCKING LOW OVER WISCONSIN STILL IS DRIFTING SLOWLY TOWARD
THE NORTHEAST, AND WIDESPREAD 24 HOUR HEIGHT RISES WERE EVIDENT
SOUTH AND WEST OF THE CYCLONE ON THE MORNING ANALYSES AGAIN TODAY.
HEIGHTS HAVE FALLEN OVER THE WESTERN UNITED STATES IN THE PAST 24
HOURS...SUGGESTING A RETURN TO LESS AMPLIFIED FLOW OVER THE CENTRAL
PLAINS. THE AVN AND ETA ARE IN GOOD AGREEMENT IN DROPPING THE
SURFACE CYCLONE WHICH WAS DEVELOPING OVER EASTERN COLORADO SOUTHWARD
ALONG THE OLD BAROCLINIC ZONE ACROSS NORTHERN TEXAS, WHILE THE RGL
CONTINUES ITS USUAL TREND OF LIFTING THE OLD BOUNDARY TOO FAR TO THE
NORTH AND DEVELOPING THE CYCLONE TOO FAR NORTH. THE AVN SOLUTION OF
MAINTAINING THE 30N/124W WAVE AS A CLOSED LOW OVER THE SOUTHWESTERN
UNITED STATES SEEMS VERY REASONABLE AND TILTS THE SCALE TOWARD THE
AVN AS THE MODEL OF CHOICE FOR THIS PACKAGE.
LOW PRESSURE WAS DEEPENING OVER NORTHEASTERN COLORADO EARLY THIS
AFTERNOON WITH THE APPROACH OF A VIGOROUS SHORT WAVE EVIDENT ON
SATELLITE IMAGERY FROM SOUTHERN WYOMING INTO NORTHERN COLORADO. LOW
LEVEL CONVERGENCE WILL INCREASE THIS AFTERNOON ALONG A DEVELOPING
WARM FRONT FROM NORTHWESTERN THROUGH SOUTH CENTRAL KANSAS.
CONVECTION FIRED EARLIER ALONG THE SOUTHERN PART OF THIS BOUNDARY
AND SUBSEQUENTLY BECAME SEVERE EAST OF THE DODGE CITY AREA OF
RESPONSIBILITY. CONTINUED ISENTROPIC LIFTING, FRONTOGENETICAL
FORCING AND LIFTING IN ADVANCE OF THE APPROACHING SHORT WAVE SHOULD
CONTINUE THUNDERSTORM DEVELOPMENT ALONG THE BOUNDARY LATER THIS
AFTERNOON. THE BOUNDARY WILL PUSH BACK TOWARD THE SOUTHWEST AS THE
LOW PRESSURE SYSTEM DROPS SOUTHWARD THROUGH EASTERN COLORADO INTO
THE TEXAS PANHANDLE TONIGHT, AND A MORE ORGANIZED MESOSCALE
CONVECTIVE SYSTEM SHOULD EVOLVE DURING THE EVENING HOURS.
SUBSTANTIAL INSTABILITY WITH SURFACE BASED CAPES APPROACHING 3000
JOULES/KG SUPPORTS THE POTENTIAL FOR LARGE HAIL, AND SUFFICIENT
SHEAR EXISTS TO SUPPORT ROTATING THUNDERSTORMS. WITH THE SHEAR
PROFILE, THE CONVECTION LIKELY WILL BECOME OUTFLOW DOMINATED FAIRLY
QUICKLY, AND THE THREAT OF ANYTHING MORE THAN BRIEF, WEAK TORNADOES
DOES NOT APPEAR GREAT. HIGH POPS AND THE MENTION OF SEVERE
THUNDERSTORMS SEEMS IN ORDER EARLY IN THE FORECAST PERIOD.
SOUTHWESTERN KANSAS WILL BE RELATIVELY QUIET ON MEMORIAL DAY
FOLLOWING THE CONVECTIVE CLUSTER TONIGHT. CLOUDINESS WILL BE A LITTLE
MORE PERSISTENT IN THE SOUTHWESTERN PART OF THE AREA THAN ELSEWHERE,
AND MAXIMUM TEMPERATURES WILL BE REDUCED ACCORDINGLY. CONSIDERABLE
SUNSHINE ELSEWHERE SHOULD ALLOW TEMPERATURES TO RISE WELL INTO THE
70S.
LOW LEVEL SOUTHEAST FLOW WILL CARRY MOISTURE BACK INTO SOUTHWESTERN
KANSAS MONDAY NIGHT, AND THE APPROACH OF THE EASTERN PACIFIC WAVE
WILL ASSIST WITH DESTABILIZING THE ATMOSPHERE ENOUGH TO SUPPORT MORE
SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY. WIDESPREAD CLOUD
COVER TUESDAY WILL KEEP TEMPERATURES RELATIVELY COOL.
EXTENDED DISCUSSION...
SHORT DISCUSSION WITH LITTLE CHANGES TO GOING FORECAST. SHORT ON
TIME TODAY. TODAY/S AVN CAME AROUND TO RESEMBLE YESTERDAY/S ECMWF.
QUICK LOOK AT MRF MODEL ALSO SHOWED A MORE PROGRESSIVE SOLUTION THAN
26/00Z RUN. THIS LEADS TO A HIGHER CONFIDENCE IN THE GOING FORECAST
AND WILL ONLY TWEAK NUMBERS A BIT.
WILL TREND TOWARD THE SAME SOLUTION AS YESTERDAY, BUT TRIM BACK ON
POPS FOR THURSDAY. WARMING TREND SHOULD CONTINUE, WITH UPPER HIGH
PRESSURE BUILDING OVER THE ROCKIES FIRST AROUND FRIDAY...THEN
MIGRATING EAST OVER DDC CWA FRIDAY INTO SATURDAY...AND BE EAST OF
CWA BY LATE SUNDAY.
PRELIMINARY GUIDANCE FOR COORDINATION ONLY. OFFICIAL FORECASTS ARE
CONTAINED WITHIN THE DODGE CITY ZONE FORECAST.
DDC 057/075 055/071 056 714
GCK 057/073 055/070 055 714
EHA 056/071 055/070 055 514
LBL 058/073 056/072 057 614
HYS 053/076 053/071 053 612
P28 060/079 059/074 059 813
.DDC...NONE.
01/BURKE
In the hours before
Special weather statement, May 27, 10:56 AM CST, 4 hours 4 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-280500-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1156 AM CDT SUN MAY 27 2001
...SEVERE THUNDERSTORMS WILL THREATEN THE REGION THIS AFTERNOON AND
EVENING...
SEVERE THUNDERSTORMS CAN BE EXPECTED TO DEVELOP AROUND 400 PM
ALONG A LINE FROM COOLIDGE TO ROLLA. THE THUNDERSTORMS SUBSEQUENTLY
WILL SPREAD ACROSS MUCH OF SOUTHWESTERN KANSAS DURING THE LATE
AFTERNOON AND EVENING HOURS. ROTATING THUNDERSTORMS CAPABLE OF
PRODUCING VERY LARGE HAIL AND DAMAGING WINDS ARE LIKELY TO OCCUR. A
BRIEF TORNADO ALSO IS POSSIBLE...ESPECIALLY FROM LIBERAL TO
SYRACUSE. SPOTTER ACTIVATION WILL BE REQUIRED LATE THIS AFTERNOON
AND EVENING ACROSS MUCH OF SOUTHWESTERN KANSAS...ESPECIALLY
SOUTHWEST OF A LINE FROM SCOTT CITY TO COLDWATER.
ABUNDANT LOW LEVEL MOISTURE WITH DEW POINTS IN THE UPPER 50S AND
LOWER 60S WILL CONTINUE OVER SOUTHWESTERN KANSAS TODAY. A LOW
PRESSURE SYSTEM WILL CONTINUE TO DEEPEN OVER EASTERN COLORADO THIS
AFTERNOON. BY LATE AFTERNOON, A WARM FRONT WILL EXTEND FROM THE
LOW PRESSURE SYSTEM ACROSS EXTREME SOUTHWESTERN KANSAS TO THE CENTRAL
TEXAS PANHANDLE. AN UPPER LEVEL LOW PRESSURE TROUGH WHICH
EXTENDED FROM SOUTHWEST WYOMING INTO WESTERN COLORADO LATE THIS
MORNING WILL MOVE OVER THE CENTRAL PLAINS BY EARLY EVENING AND WILL
INCREASE INSTABILITY OVER WESTERN KANSAS. CONVERGENCE ALONG THE
WARM FRONT WILL BE THE MECHANISM FOR INITIATING THUNDERSTORM
DEVELOPMENT, AND THUNDERSTORMS CAN BE EXPECTED TO BECOME SEVERE SOON
AFTER THEY DEVELOP. THE THUNDERSTORMS WILL MOVE TOWARD THE
SOUTHEAST DURING THE EVENING HOURS...AND THE MAIN THREAT OF
SEVERE WEATHER SHOULD HAVE SHIFTED SOUTH OF KANSAS BY 1100 PM.
MAKE SURE YOU HAVE A PLAN OF ACTION IF SEVERE WEATHER THREATENS YOUR
AREA. KEEP A NOAA WEATHER RADIO HANDY OR LISTEN TO YOUR FAVORITE
MEDIA SOURCE. TORNADO OR SEVERE THUNDERSTORM WATCHES AND WARNINGS
WILL BE BROADCAST IMMEDIATELY.
FOR ADDITIONAL INFORMATION YOU CAN CHECK OUT OUR WEBSITE AT:
HTTP://WWW.CRH.NOAA.GOV/DDC/
01
Event by event
44 thunderstorm wind, 35 hail, 1 tornado. Local standard time, as filed.
Hail, Finney
- When
- May 27, 3:00 PM CST
- Where
- Finney County, 18 mi NNE of Garden City
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.983, -101.133
Hail, Scott
- When
- May 27, 3:00 PM CST
- Where
- Scott County, 13 mi NNW of Scott City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -100.867
Hail, Finney
- When
- May 27, 3:03 PM CST
- Where
- Finney County, 13 mi ESE of Friend
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.967, -100.867
Hail, Finney
- When
- May 27, 3:15 PM CST
- Where
- Finney County, 13 mi ESE of Friend
- Measured
- 2 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.917, -100.350
Thunderstorm Wind, Hodgeman
- When
- May 27, 3:15 PM CST
- Where
- Hodgeman County, 12 mi S of Jetmore
- Measured
- 60 kt (69 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.733, -99.933
Hail, Stanton
- When
- May 27, 3:18 PM CST
- Where
- Stanton County, Johnson
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.650, -100.133
Hail, Finney
- When
- May 27, 3:25 PM CST
- Where
- Finney County, 17 mi E of Friend
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.750, -100.067
Hail, Finney
- When
- May 27, 3:30 PM CST
- Where
- Finney County, 24 mi NE of Garden City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -99.133
Hail, Gray
- When
- May 27, 3:35 PM CST
- Where
- Gray County, 4 mi NNE of Cimarron
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.817, -100.750
Hail, Finney
- When
- May 27, 3:35 PM CST
- Where
- Finney County, 12 mi N of Garden City
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 37.750, -100.067
Hail, Ford
- When
- May 27, 3:50 PM CST
- Where
- Ford County, 7 mi NE of Dodge City
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.750, -100.017
Hail, Hodgeman
- When
- May 27, 4:00 PM CST
- Where
- Hodgeman County, 14 mi W of Jetmore
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.917, -100.350
Thunderstorm Wind, Finney
- When
- May 27, 4:00 PM CST
- Where
- Finney County, 5 mi NE of Garden City
- Measured
- 61 kt (70 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.983, -100.867
Thunderstorm Wind, Scott
- When
- May 27, 4:00 PM CST
- Where
- Scott County, 9 mi ESE of Shallow Water
- Measured
- 60 kt (69 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.983, -100.983
Three inch tree limbs blown down.
Hail, Stanton
- When
- May 27, 4:00 PM CST
- Where
- Stanton County, 3 mi WSW of Johnson
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.750, -100.017
Hail, Stafford
- When
- May 27, 4:09 PM CST
- Where
- Stafford County, 1 mi NW of St John
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.733, -100.033
Thunderstorm Wind, Kearny
- When
- May 27, 4:12 PM CST
- Where
- Kearny County, 14 mi N of Deerfield
- Measured
- 68 kt (78 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.000, -99.083
Thunderstorm Wind, Kearny
- When
- May 27, 4:16 PM CST
- Where
- Kearny County, Lakin
- Measured
- 68 kt (78 mph)
- Reported by
- AIRPLANE PILOT
- Coordinates
- 37.733, -100.033
From the Western Kansas Weather Modification Program.
Thunderstorm Wind, Finney
- When
- May 27, 4:16 PM CST
- Where
- Finney County, Holcomb
- Measured
- 65 kt (75 mph)
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.667, -100.750
Hail, Finney
- When
- May 27, 4:19 PM CST
- Where
- Finney County, 1 mi W of Kalvesta
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.750, -100.200
Hail, Gray
- When
- May 27, 4:20 PM CST
- Where
- Gray County, 4 mi NNW of Ensign
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.783, -98.550
Thunderstorm Wind, Finney
- When
- May 27, 4:26 PM CST
- Where
- Finney County, 1 mi N of Garden City
- Measured
- 59 kt (68 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.700, -100.850
Thunderstorm Wind, Kearny
- When
- May 27, 4:27 PM CST
- Where
- Kearny County, Deerfield
- Measured
- 70 kt (81 mph)
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.750, -98.600
Thunderstorm Wind, Finney
- When
- May 27, 4:27 PM CST
- Where
- Finney County, Garden City
- Measured
- 69 kt (79 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.583, -101.367
Downtown report. Several homes had roof damage and one mobile home was overturned.
Thunderstorm Wind, Finney
- When
- May 27, 4:27 PM CST
- Where
- Finney County, Garden City
- Measured
- 69 kt (79 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.750, -100.683
There was a considerable amount of tree limb damage and a few power lines were blown down.
Thunderstorm Wind, Gray
- When
- May 27, 4:30 PM CST
- Where
- Gray County, 8 mi N of Cimarron
- Measured
- 61 kt (70 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.733, -100.350
Thunderstorm Wind, Ford
- When
- May 27, 4:32 PM CST
- Where
- Ford County, Ft Dodge
- Measured
- 52 kt (60 mph)
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.733, -100.350
Hail, Ford
- When
- May 27, 4:34 PM CST
- Where
- Ford County, 9 mi SW of Dodge City
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.667, -100.483
Hail, Ford
- When
- May 27, 4:34 PM CST
- Where
- Ford County, 3 mi W of Dodge City
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.333, -100.850
Thunderstorm Wind, Edwards
- When
- May 27, 4:35 PM CST
- Where
- Edwards County, 2 mi NW of Belpre
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.300, -99.633
Thunderstorm Wind, Finney
- When
- May 27, 4:37 PM CST
- Where
- Finney County, 7 mi SW of Pierceville
- Measured
- 87 kt (100 mph)
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 37.767, -98.517
Measured by Doppler on Wheels.
Hail, Ford
- When
- May 27, 4:37 PM CST
- Where
- Ford County, 3 mi W of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.400, -100.850
Hail, Ford
- When
- May 27, 4:38 PM CST
- Where
- Ford County, Dodge City
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.517, -99.300
Thunderstorm Wind, Gray
- When
- May 27, 4:39 PM CST
- Where
- Gray County, 8 mi N of Cimarron
- Measured
- 69 kt (79 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.383, -100.200
Thunderstorm Wind, Finney
- When
- May 27, 4:40 PM CST
- Where
- Finney County, 1 mi N of Garden City
- Measured
- 69 kt (79 mph)
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.350, -99.567
Hail, Finney
- When
- May 27, 4:40 PM CST
- Where
- Finney County, Holcomb
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.050, -99.483
Hail, Ford
- When
- May 27, 4:43 PM CST
- Where
- Ford County, Dodge City
- Measured
- 1.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.200, -100.933
Hail, Ford
- When
- May 27, 4:45 PM CST
- Where
- Ford County, 1 mi SW of Dodge City
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.267, -100.600
Hail, Pawnee
- When
- May 27, 4:45 PM CST
- Where
- Pawnee County, 3 mi S of Zook
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.317, -100.200
Hail, Ford
- When
- May 27, 4:47 PM CST
- Where
- Ford County, 1 mi SW of Dodge City
- Measured
- 0.88 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.333, -99.417
Thunderstorm Wind, Haskell
- When
- May 27, 4:54 PM CST
- Where
- Haskell County, 14 mi NNE of Sublette
- Property damage
- $55,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.200, -100.700
Pivot irrigation sprinkler blown over. Siding was blown off from a nearby house and a window was broken.
Thunderstorm Wind, Ford
- When
- May 27, 5:00 PM CST
- Where
- Ford County, 10 mi W of Dodge City
- Measured
- 69 kt (79 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.300, -100.933
An outbuilding was heavily damaged.
Hail, Pratt
- When
- May 27, 5:00 PM CST
- Where
- Pratt County, 2 mi N of Preston
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.183, -99.950
Hail, Haskell
- When
- May 27, 5:02 PM CST
- Where
- Haskell County, 15 mi N of Sublette
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.183, -101.350
Hail, Pratt
- When
- May 27, 5:04 PM CST
- Where
- Pratt County, 3 mi W of Preston
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.183, -99.100
Thunderstorm Wind, Grant
- When
- May 27, 5:04 PM CST
- Where
- Grant County, Ulysses
- Measured
- 50 kt (58 mph)
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.183, -101.350
Thunderstorm Wind, Gray
- When
- May 27, 5:05 PM CST
- Where
- Gray County, 14 mi WSW of Ingalls
- Measured
- 92 kt (106 mph)
- Reported by
- STORM CHASER
- Coordinates
- 37.200, -99.483
Hail, Gray
- When
- May 27, 5:07 PM CST
- Where
- Gray County, 5 mi S of Cimarron
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.217, -102.017
Thunderstorm Wind, Gray
- When
- May 27, 5:07 PM CST
- Where
- Gray County, 5 mi S of Cimarron
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.200, -100.700
Thunderstorm Wind, Ford
- When
- May 27, 5:08 PM CST
- Where
- Ford County, 2 mi W of Dodge City
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.333, -100.767
Thunderstorm Wind, Kearny
- When
- May 27, 5:09 PM CST
- Where
- Kearny County, 13 mi NNW of Lakin
- Measured
- 65 kt (75 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.550, -101.800
Six to eight inch limbs broken.
Thunderstorm Wind, Haskell
- When
- May 27, 5:10 PM CST
- Where
- Haskell County, 1 mi W of Sublette
- Measured
- 59 kt (68 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.033, -98.767
Thunderstorm Wind, Grant
- When
- May 27, 5:15 PM CST
- Where
- Grant County, 6 mi E of Ulysses
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.183, -101.133
Roof blown off a house and a semi truck was blown over. No injuries.
Thunderstorm Wind, Gray
- When
- May 27, 5:15 PM CST
- Where
- Gray County, 8 mi S of Cimarron
- Measured
- 70 kt (81 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.950, -101.250
Hail, Gray
- When
- May 27, 5:15 PM CST
- Where
- Gray County, 8 mi S of Cimarron
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.983, -100.983
Thunderstorm Wind, Gray
- When
- May 27, 5:15 PM CST
- Where
- Gray County, 3 mi W of Copeland
- Property damage
- $60,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.083, -100.250
A large (40,000 bushel) grain bin was blown 1/4 of a mile through a shelter belt of trees and into a house.
Thunderstorm Wind, Gray
- When
- May 27, 5:15 PM CST
- Where
- Gray County, Copeland
- Property damage
- $200,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -100.267
Trailer house blown over; trees uprooted; several buildings destroyed.
Thunderstorm Wind, Haskell
- When
- May 27, 5:15 PM CST
- Where
- Haskell County, 2 mi W of Tice
- Measured
- 82 kt (94 mph)
- Property damage
- $500,000
- Reported by
- NEWSPAPER
- Coordinates
- 37.983, -100.867
One-hundred pivot irrigation sprinklers were damaged or destroyed in and around the county from the high wind.
Thunderstorm Wind, Gray
- When
- May 27, 5:15 PM CST
- Where
- Gray County, 5 mi NNW of Montezuma
- Measured
- 77 kt (89 mph)
- Reported by
- STORM CHASER
- Coordinates
- 37.750, -100.050
Thunderstorm Wind, Haskell
- When
- May 27, 5:15 PM CST
- Where
- Haskell County, 10 mi S of Sublette
- Measured
- 70 kt (81 mph)
- Reported by
- STORM CHASER
- Coordinates
- 38.117, -101.333
Hail, Clark
- When
- May 27, 5:15 PM CST
- Where
- Clark County, 11 mi NE of Ashland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.483, -100.867
Hail, Pratt
- When
- May 27, 5:15 PM CST
- Where
- Pratt County, 2 mi ENE of Preston
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.583, -101.250
Thunderstorm Wind, Haskell
- When
- May 27, 5:15 PM CST
- Where
- Haskell County, 6 mi S of Sublette
- Measured
- 69 kt (79 mph)
- Reported by
- STORM CHASER
- Coordinates
- 37.683, -100.350
Thunderstorm Wind, Kiowa
- When
- May 27, 5:25 PM CST
- Where
- Kiowa County, 6 mi S of Greensburg
- Measured
- 61 kt (70 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.683, -100.350
Thunderstorm Wind, Meade
- When
- May 27, 5:28 PM CST
- Where
- Meade County, Fowler
- Measured
- 52 kt (60 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.533, -100.683
Hail, Clark
- When
- May 27, 5:30 PM CST
- Where
- Clark County, 16 mi NE of Ashland
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.533, -100.633
Tornado, Comanche
- When
- May 27, 5:31 PM CST to 5:33 PM CST
- Where
- Comanche County, 10 mi S of Protection
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- STORM CHASER
- Coordinates
- 37.517, -100.750
Circulation on the ground reported by very experienced storm chaser.
Thunderstorm Wind, Seward
- When
- May 27, 5:32 PM CST
- Where
- Seward County, 12 mi N of Liberal
- Measured
- 70 kt (81 mph)
- Reported by
- STORM CHASER
- Coordinates
- 38.200, -100.733
Thunderstorm Wind, Meade
- When
- May 27, 5:33 PM CST
- Where
- Meade County, Plains
- Measured
- 78 kt (90 mph)
- Reported by
- STORM CHASER
- Coordinates
- 38.650, -101.000
Thunderstorm Wind, Meade
- When
- May 27, 5:35 PM CST
- Where
- Meade County, 5 mi S of Fowler
- Measured
- 61 kt (70 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 38.200, -100.700
Thunderstorm Wind, Comanche
- When
- May 27, 5:40 PM CST
- Where
- Comanche County, 7 mi NW of Coldwater
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.200, -100.700
Thunderstorm Wind, Seward
- When
- May 27, 5:50 PM CST
- Where
- Seward County, Kismet
- Measured
- 69 kt (79 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.917, -99.900
Thunderstorm Wind, Seward
- When
- May 27, 5:50 PM CST
- Where
- Seward County, 18 mi N of Liberal
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.567, -101.750
Several pivot irrigation sprinklers overturned; road signs blown down; power poles blown over.
Thunderstorm Wind, Clark
- When
- May 27, 6:04 PM CST
- Where
- Clark County, 10 mi W of Ashland
- Measured
- 69 kt (79 mph)
- Reported by
- STORM CHASER
- Coordinates
- 38.267, -100.600
Seventy to eighty mile per hour wind persisted for about 20 minutes.
Hail, Stevens
- When
- May 27, 6:05 PM CST
- Where
- Stevens County, Hugoton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.217, -100.550
Thunderstorm Wind, Pawnee
- When
- May 27, 6:05 PM CST
- Where
- Pawnee County, Larned
- Measured
- 56 kt (64 mph)
- Reported by
- BROADCAST MEDIA
- Coordinates
- 37.850, -100.317
Thunderstorm Wind, Stevens
- When
- May 27, 6:10 PM CST
- Where
- Stevens County, Hugoton
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.133, -100.867
Thunderstorm Wind, Comanche
- When
- May 27, 6:10 PM CST
- Where
- Comanche County, Protection
- Measured
- 61 kt (70 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.817, -99.933
Hail, Morton
- When
- May 27, 6:15 PM CST
- Where
- Morton County, 16 mi NNW of Elkhart
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.083, -100.150
Hail, Seward
- When
- May 27, 6:23 PM CST
- Where
- Seward County, Kismet
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.017, -100.800
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Oklahoma, May 27 to 28, 20011 death · 4 injured · $25 million · F1 · 194 events
- Tornado in New Jersey, May 27, 2001$1.0 million · F2 · 1 event
- Hail and Damaging Wind in Pennsylvania, May 27, 200119 injured · 1.5 in hail · 2 events
- Hail and Damaging Winds in Oklahoma, May 27 to 28, 2001$499,000 · 2 in hail · 49 events
- Tornado and Hail in Maryland, May 27, 2001$514,000 · F1 · 9 events
- Tornadoes and Hail in Virginia, May 27, 2001$448,000 · F1 · 11 events
- Tornadoes and Hail in Mississippi, May 27 to 28, 2001$168,000 · F0 · 28 events
- Hail and Damaging Winds in New York, May 27, 20012 injured · $150,000 · 59 kt wind · 8 events
- Hail and Damaging Winds in Texas, May 27 to 28, 20011 injured · $50,000 · 1.75 in hail · 33 events
- Hail and Damaging Winds in Oklahoma, May 27, 2001$130,000 · 69 kt wind · 7 events
- Hail and Damaging Wind in Kansas, May 27, 20012.5 in hail · 36 events
- Hail and Damaging Winds in New York, May 27, 20013 injured · 54 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5247080, 5247081, 5247082, 5247083, 5247084, 5247085, 5247086, 5247087, 5247088, 5247089, 5247090, 5247091, 5247092, 5247191, 5247192, 5247193, 5247194, 5247195, 5247196, 5247197, 5247198, 5247199, 5247200, 5247201, 5247202, 5247203, 5247204, 5247205, 5247206, 5247207, 5247208, 5247209, 5247210, 5247211, 5247212, 5247213, 5247214, 5247215, 5247216, 5247217, and more.